Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 252, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 8, 2022, 6:59 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2022, 6:59 PM MST (01:59 UTC)
- Expired
- Sep 8, 2022, 9:41 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 113 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4687 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WGUS55 KVEF 090159
FFWVEF
AZC015-090500-
/O.NEW.KVEF.FF.W.0252.220909T0159Z-220909T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
659 PM PDT Thu Sep 8 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 1000 PM MST.
* At 659 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Blake Ranch Road, DW Ranch Road, Hualapai Mountain Park, Wild Cow
Campground, New Kingman-Butler, Valentine and Hualapai Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3545 11386 3545 11368 3541 11359 3512 11357
3495 11363 3491 11373 3493 11400 3505 11408
3532 11402
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV2 follow-up statements
453
WGUS75 KVEF 090240
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
740 PM PDT Thu Sep 8 2022
AZC015-090500-
/O.CON.KVEF.FF.W.0252.000000T0000Z-220909T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
740 PM MST Thu Sep 8 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING FOR CENTRAL MOHAVE COUNTY...
At 740 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Kingman, Blake Ranch Road, Dw Ranch Road, Hualapai Mountain Park,
Wild Cow Campground, New Kingman-Butler, Valentine and Hualapai
Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3545 11386 3545 11368 3541 11359 3512 11357
3495 11363 3491 11373 3493 11400 3505 11408
3532 11402
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JV585
WGUS75 KVEF 090441
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
941 PM PDT Thu Sep 8 2022
AZC015-090451-
/O.CAN.KVEF.FF.W.0252.000000T0000Z-220909T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
941 PM MST Thu Sep 8 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3545 11386 3545 11368 3541 11359 3512 11357
3495 11363 3491 11373 3493 11400 3505 11408
3532 11402
$$
JVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:50 PM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Sep 8, 2:50 PM MST, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 250 PM PDT Thu Sep 8 2022 .SYNOPSIS...Hurricane Kay will bring big changes through next Wednesday. Flash Flood Watches have been issued for much of southeastern California, as well as parts of southern Nevada and northwest Arizona for Friday and Saturday. Moisture from Kay will linger through early next week as the hurricane deteriorates and the remnant circulation eventually moves over the region, keeping chances of showers and thunderstorms in the forecast. There are some signs of drying late in the week. && .SHORT TERM...through Sunday night. Early afternoon satellite loop was quite interesting, especially over San Bernardino County, where lower clouds associated with isolated thunderstorms were moving quickly west while cirrus associated with the outflow of Hurricane Kay were tracking northeast. Surface obs showed temperatures several degrees lower than 24 hours ago southeast of I-15 under the hurricane outflow cirrus canopy, but only a couple of degrees lower in the sunnier conditions farther northwest. Obviously, Hurricane Kay remains the feature of interest. The track of the center has wobbled a bit to the right, bringing it onshore near the Baja Spur, and the overall forecast track hasn't changed much, showing a north northwestward track to about 31N before turning west due to the influence of high pressure over the southwestern states and weakening quickly over cooler waters. More important for our purposes will be the southerly flow east of the center, which will push a surge of tropical moisture into the deserts Friday and Saturday. There is still a lot of uncertainty in exactly where bands of heavy rain may set up, and the Flood Watch was left unchanged. Even with the uncertainty, one area that looks especially favorable for heavy rain is the Highway 62 corridor, including the Morongo Basin, which will be closest to Kay's center and will see a long period of southeasterly to easterly upslope flow. Precipitable water drops off substantially on Sunday, which should end the widespread heavy rain threat for much of the region. However, depending on how much rain falls Friday and Saturday, the flooding threat may not end, as the remnants of Kay will still be lurking offshore and providing modest forcing. .LONG TERM...Monday through Thursday. Less confidence in the longer range as many of the more sensible weather details will be dependent on the eventual track of what remains of Hurricane Kay. Expectation remains that flow aloft will turn more southwesterly next week, while remains of Kay may be absorbed into the large scale flow and lift into the Mojave Desert and Great Basin. This may keep precipitation chances alive for at least the first half of next week, with precip tending to favor the Great Basin zones with time. After a few days of southwesterly flow aloft, conditions should dry out more noticeably by late in the week. Meanwhile, what can be said with more confidence is that much cooler conditions can be expected thanks to the abundance of moisture and broad troughing taking shape across the West. Looking ahead at the long range GEFS/EC H5 means, a series of Pacific shortwaves keep any ridge rebuilding over the four corners through the next 10-14 days...which may mean the end of the 2022 Monsoon. && .AVIATION...For Harry Reid...East-southeasterly winds will persist for the next few hours before shifting and becoming south- southwesterly later this evening. Winds should remain light through the overnight hours. Gusty southeasterly winds will pick up around 15/16Z Friday morning. These gustier winds will persist throughout Friday morning and afternoon. Mid-level and high cloud cover will continue to increase, but cloud bases are expected to remain above 10 kft. Showers and thunderstorms are expected to pop up late Friday afternoon and evening, impacting the southeast, southwest, and potentially northeast approach corridors. These showers and thunderstorm are not expected to impact the KLAS terminal area until after 06Z. For the rest of southern Nevada, northwest Arizona and southeast California...KVGT and KHND will follow similar trends to KLAS. KBIH will remain light and variable before swinging to the east-northeast later this afternoon. Outflow winds from convection in the Eastern Sierra and White Mountains will have the potential to impact KBIH later this afternoon/evening. However confidence in these winds materializing and the timing of them is currently low, so there is no mention of them in the TAF. KDAG will shift back to the west this evening before becoming light and variable. Winds will pick up and shift to the southeast tomorrow morning with 20-25 knot gusts expected. Showers and thunderstorms are expected to impact the KDAG area on Friday afternoon, with the potential for them to move into the vicinity as early as 18Z. Winds at KEED and KIFP will have a more southerly component throughout the TAF period, with the exception of convective influence later this afternoon and evening. Showers/thunderstorms and their associated outflow winds are expected to impact KEED and KIFP between 02-04Z. Gusts will likely be out of the east, however they could become variable as the storms pass, with speeds around 25-35 knots. Once the convection clears out around 04/05Z, winds will swing back to the southeast with sustained speeds around 10-15 knots. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Outler AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 8, 5:57 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
557 PM PDT THU SEP 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST 1 WNW INDIAN SPRINGS 36.59N 115.69W
09/08/2022 M59 MPH CLARK NV MESONET
THE INDIAN SPRINGS AUXILIARY AIRFIELD BEGAN
GUSTING IN EXCESS OF 58 MPH AT 522 PM. THE
PEAK GUST MEASURED WAS 59 MPH AND LAST
OCCURRED AT 526 PM.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 73 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.